Oklahoma, 2013Damaging Wind in Oklahoma, September 19, 2013
September 19, 2013 · NWS OUN · 1 event in 1 county or zone
A slow moving cold front positioned itself over northwest Oklahoma, generating southwest surface winds and unusually hot temperatures. Isolated storms developed over Oklahoma county and as they collapsed, they produced spotty wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front positioned itself over northwest Oklahoma, generating southwest surface winds and unusually hot temperatures. Isolated storms developed over Oklahoma county and as they collapsed, they produced spotty wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 19, 11:54 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 19, 11:54 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1254 PM CDT THU SEP 19 2013
.AVIATION...
SOUTHWEST TO SOUTH WINDS WILL PREVAIL AS MID TO HIGH LEVEL
MOISTURE INCREASES ACROSS WEST TEXAS/SOUTHERN PLAINS. HEATING
AND RATHER MOIST AIRMASS...WILL RESULT IN WIDELY SCATTERED
SHOWERS/STORMS THROUGH AT LEAST THE AFTERNOON. MENTIONED A BETTER
CHANCE OF PRECIP THIS AFTERNOON AT LAW/SPS SITES BUT CONFIDENCE IS
NOT HIGH.
A COLD FRONT WILL MOVE INTO NORTHWEST OKLAHOMA BY EARLY
EVENING AND SCATTERED TO NUMEROUS STORMS ARE EXPECTED
ALONG THE FRONTAL BOUNDARY. THE FRONT SHOULD MOVE ACROSS
MOST TAF SITES BY 15Z FRIDAY WITH DECREASING CHANCES FOR
PRECIP/STORMS FROM NORTH TO SOUTH. SOME MVFR CEILINGS AND
VISIBILITIES ARE LIKELY WITHIN THE STRONGEST CONVECTION
THIS EVENING INTO EARLY FRIDAY MORNING. PREVAILING LOW
CEILINGS (BELOW 5FT) PER NAM GUIDANCE APPEARS UNLIKELY AT
THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT THU SEP 19 2013/
UPDATE...
ISOLATED/SCATTERED SHOWERS/STORMS WILL OCCUR TODAY ACROSS PARTS OF
THE FA AS LEAD SHORTWAVE MOVES OUT OF COLORADO AND TROPICAL
MOISTURE MOVES INTO THE REGION. RAIN CHANCES WILL STILL INCREASE
LATE THIS AFTN IN NW OK AS THE COLD FRONT GETS CLOSER TO THE AREA.
MADE SOME ADJUSTMENTS TO THE POP/WX GRIDS AND SKY. WILL SEND
UPDATES SHORTLY.
MAXWELL
PREV DISCUSSION... /ISSUED 737 AM CDT THU SEP 19 2013/
UPDATE...
DID A QUICK UPDATE TO ADD SOME POPS TO NW PORTIONS OF THE FA FOR
THIS MORNING. ACTIVITY IN THE PANHANDLES IS BEGINNING TO MOVE INTO
THE AREA THIS MORNING.
MAXWELL
PREV DISCUSSION... /ISSUED 629 AM CDT THU SEP 19 2013/
DISCUSSION...
REFER TO THE 12Z AVIATION FORECAST BELOW...
AVIATION...
WILL BEGIN THE DAY WITH VFR CONDITIONS. HOWEVER...BY EARLY
AFTERNOON...EXPECT SCT SHRA AND ISOLD TSRA TO AFFECT SW TAF SITES.
STILL...CONFIDENCE IS RATHER LOW THAT STORMS WILL IMPACT ANY
PARTICULAR SITE...SO WILL INCLUDE ONLY VCSH AT KLAW AND KSPS. MORE
WIDESPREAD SHRA/TSRA EXPECTED WITH A COLD FRONT THIS EVENING AND
OVERNIGHT. STORMS WILL BEGIN ACROSS NW OK AND SHIFT SWD OVERNIGHT
AND THROUGH FRIDAY MORNING. WINDS WILL SHIFT FROM SW TO NE WITH
THE FRONT. A FEW STRONG STORMS MAY LEAD TO GUSTY WINDS AND
IFR/LIFR VSBYS FOR A BRIEF TIME. FRONT WILL CLEAR MOST TAF SITES
BY 12Z FRIDAY...WITH RETURN TO VFR CONDITIONS.
PREV DISCUSSION... /ISSUED 313 AM CDT THU SEP 19 2013/
DISCUSSION...
WITH CONTINUED SOUTHWEST FLOW TODAY...EXPECT HIGHS TO COME IN
JUST A COUPLE OF DEGREES COOLER THAN YESTERDAY. WARM AND MUGGY
AFTERNOON CONDITIONS ARE FORECAST...THOUGH MODELS DO INDICATE SOME
CHANCE OF SHOWERS/ISOLD STORMS PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS BY MID AFTERNOON. THIS ACTIVITY SHOULD BE
SPOTTY.
THE MAIN SHOW...AS FAR AS MORE WIDESPREAD SHOWERS AND STORMS IS
CONCERNED...WILL BEGIN THIS EVENING AND LAST THROUGH THE DAY ON
FRIDAY AS A COLD FRONT SWEEPS THROUGH THE SOUTHERN PLAINS.
SCATTERED STORMS WILL DEVELOP NEAR THE FRONT...INITIALLY OVER
PORTIONS OF SOUTHWEST KANSAS AND THE TEXAS PANHANDLE THIS
AFTERNOON. THIS ACTIVITY SHOULD MOVE INTO FAR NORTHWEST OKLAHOMA
LATE AFTERNOON/EARLY EVENING. SOME OF THIS INITIAL ACTIVITY MAY
POSE A LARGE HAIL AND DAMAGING WIND THREAT...BUT SEVERE POTENTIAL
WILL QUICKLY DIMINISH AFTER SUNSET. HEADING INTO THE OVERNIGHT
HOURS...THE FRONT WILL PUSH SWD INTO A WARM AND MOIST ENVIRONMENT.
THIS WILL BRING SHOWERS AND STORMS TO MUCH OF THE REGION...AND
WITH FAIRLY HIGH MOISTURE CONTENT...SOME LOCALLY HEAVY RAIN AND
FLOODING MAY OCCUR. WIDESPREAD RAIN AND CLOUDINESS WILL KEEP HIGHS
IN THE 70S AND 80S TOMORROW. MOST OF THE SHOWER ACTIVITY WILL COME
TO AN END TOMORROW NIGHT.
FOR THE WEEKEND...A RELATIVELY COOL AND DRY POST FRONTAL AIRMASS
WILL OVERSPREAD OKLAHOMA AND NORTH TEXAS...BRINGING SLIGHTLY BELOW
NORMAL HIGH AND LOW TEMPERATURES BOTH SATURDAY AND SUNDAY.
HEADING INTO NEXT WEEK...SFC HIGH WILL SHIFT EAST OF THE
REGION... BRINGING A RETURN OF SOUTHERLY WINDS. A COMPACT
SHORTWAVE TROUGH WILL MOVE ACROSS THE CENTRAL PLAINS MONDAY INTO
TUESDAY...BUT UNCERTAINTIES IN AVAILABLE MOISTURE AND PLACEMENT OF
STRONGEST UPPER FORCING LENDS TO LOW CONFIDENCE IN PRECIP...SO
WILL KEEP THE FORECAST DRY FOR NOW. MID LEVEL RIDGING WILL
INCREASE BY MID TO LATE NEXT WEEK...LEADING TO ABOVE NORMAL MAX
TEMPS AND DRY CONDITIONS BY THIS TIME NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 77 56 78 / 80 50 0 0
HOBART OK 67 81 55 82 / 80 50 0 0
WICHITA FALLS TX 71 80 59 84 / 70 60 20 0
GAGE OK 61 80 49 79 / 70 0 0 0
PONCA CITY OK 66 79 54 79 / 100 30 0 0
DURANT OK 72 81 63 86 / 60 100 30 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 19, 10:42 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT THU SEP 19 2013
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE THIS
AFTERNOON THROUGH TONIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS
WILL BE POSSIBLE IN NORTHWEST OKLAHOMA LATE THIS AFTERNOON AND THIS
EVENING.
DISCUSSION...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE ACROSS WESTERN NORTH
TEXAS AND OKLAHOMA TODAY. ISOLATED TO SCATTERED SHOWERS OR
THUNDERSTORMS WILL AFFECT PARTS OF THE AREA THIS AFTERNOON...BUT NO
SEVERE STORMS ARE EXPECTED.
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE THIS
AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES INTO THE AREA.
THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST OKLAHOMA BY LATE
AFTERNOON AS THE FRONT MOVES INTO THAT AREA. ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE IN NORTHWEST OKLAHOMA THROUGH EARLY EVENING WITH
LARGE HAIL AND STRONG WINDS THE MAIN THREATS.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHEASTWARD INTO MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT AS THE FRONT MOVES SOUTHWARD.
THE THREAT FOR SEVERE STORMS WILL DIMINISH AFTER DARK. GUSTY WINDS....
SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AS THE FRONT PUSHES
SOUTHWARD THROUGH THE REMAINDER OF SOUTHEAST OKLAHOMA. LIMITED
INSTABILITY AND WEAK WIND SHEAR WILL MAKE SEVERE STORMS UNLIKELY BUT
LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. NO THUNDERSTORMS ARE
EXPECTED FROM SATURDAY THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.In the hours before
Special weather statement, Sep 19, 12:56 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 PM CDT THU SEP 19 2013
OKZ024-025-027>029-191930-
OKLAHOMA OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-CANADIAN OK-
156 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...WESTERN MCCLAIN...
GRADY...CLEVELAND AND EASTERN CANADIAN COUNTIES UNTIL 230 PM CDT...
AT 152 PM CDT...SCATTERED THUNDERSTORM WERE LOCATED FROM
CHICKASHA TO NEWCASTLE AND TUTTLE...MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
BRIEF HEAVY RAINFALL...
LIGHTNING...
LAT...LON 3489 9752 3500 9804 3572 9768 3561 9719
TIME...MOT...LOC 1852Z 200DEG 20KT 3523 9762
Special weather statement, Sep 19, 1:32 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT THU SEP 19 2013
OKZ024-025-027>029-192000-
OKLAHOMA OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-CANADIAN OK-
232 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
MCCLAIN...NORTHEASTERN GRADY...CLEVELAND AND SOUTHEASTERN CANADIAN
COUNTIES UNTIL 300 PM CDT...
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOWNTOWN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3507 9737 3517 9784 3572 9756 3572 9716
TIME...MOT...LOC 1926Z 203DEG 30KT 3546 9749
Thunderstorm Wind, Oklahoma
- When
- September 19, 1:38 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 35.470, -97.510
A semi truck was overturned along I-44 between Southwest 44th and 29th Streets. Minor tree damage was also reported. Damages estimated. No injuries reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Indiana, September 19, 20132 deaths · 1 injured · $75,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, September 19, 2013$2.3 million · 1.75 in hail · 65 events
- Heat in California, September 19, 20131 death · 1 event
- Hail and Damaging Winds in Wisconsin, September 19, 2013$7.1 million · 1 in hail · 14 events
- Flooding and High Wind in Guam, September 19 to 20, 2013$1.1 million · 52 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, September 19, 20131 injured · $205,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Iowa, September 19, 2013$215,000 · 1 in hail · 23 events
- Flash Flooding and Flood in Texas, September 19 to 20, 20133 injured · $75,000 · 4 events
- Flash Flooding in Texas, September 19, 2013$45,000 · 6 events
- Damaging Winds in Missouri, September 19, 2013$50,000 · 56 kt wind · 2 events
- Lightning Strike in Illinois, September 19, 2013$25,000 · 1 event
- Hail and Damaging Wind in Oklahoma, September 19, 2013$20,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473736.